MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral procedure where the implant was opened but not attempted.During the procedure, when the gs (guide sheath) was introduced and the pascal device introduced into the gs, a pericardial effusion was noticed which progressed to cardiac tamponade.There was no effusion / cardiac tamponade noted before the insertion of the gs.During transseptal procedure, the wire was noted as difficult to advance, and the team could not confirm where they were (lupv vs rupv).Imaging was also difficult as ic was instructed to go more posterior, and a puncture was made through the septal trigone.Pericardiocentesis was performed.Patient was then surgically opened, and in surgery, bleeding had stopped requiring no surgical repair, only evacuation of the clotted material.The pascal procedure was aborted.The mr (mitral regurgitation) remained severe.The patient is stable.A plan for reintervention is unknown.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h4, h6, and h11.H6 type of investigation: labelling review.The complaint for inability or difficulty to insert device into transseptal puncture location was confirmed.Available information suggests during this mitral procedure a pericardial effusion was noticed which progressed to cardiac tamponade and there was no effusion / cardiac tamponade noted before the insertion of the gs.Through the procedure there was difficult imaging throughout the case and difficulties noted during device insertion.Both factors could have contributed to puncturing of the atrial wall during the transeptal puncture though this was unable to be confirmed.The patient was noted to be in stable condition, although the procedure had to be aborted for surgical intervention to remove the clotted material.In this specific event, it is not possible to identify what exactly lead to the effusion.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key24210211
Report Number2015691-2026-10636
Device Sequence Number18547829
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)261112(11)251112
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20000GSA
Device Lot Number67205003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale